Skip to content
Open access

A modified generalized exponential distribution for negatively skewed survival data

Aug 2026 · Journal of statistical research · Vol 60, pp. 51-77 · 0 citations · 35 references

TL;DR

This study suggests that the new distribution performs better than the eight distributions mentioned above when modeling complete, mildly right-censored, or interval-censored data, and is comparable with those that appropriately model heavily right-censored data.

Abstract

A new distribution referred to as the reflected, shifted, truncated, generalized exponential (RSTGE) distribution is proposed to model negatively skewed data. We estimate model parameters using a hybrid method of percentile and maximum likelihood estimation. The performance of the proposed hybrid method is evaluated through Monte Carlo simulations. Estimators are evaluated using root mean squared error and average deviation. We compare the RSTGE distribution to the exponential, generalized F, generalized gamma, Gompertz, log-logistic, log-normal, Rayleigh, and Weibull distributions in negatively skewed real data sets with complete, right censored and interval censored observations. Our study suggests that the new distribution performs better than the eight distributions mentioned above when modeling complete, mildly right-censored, or interval-censored data, and is comparable with those that appropriately model heavily right-censored data. Journal of Statistical Research 2026, Vol. 60, No. 1, pp. 51-77.

Read PDF

Similar papers

Preprint Sep 2026

Long-Term Tail Modeling in Survival Analysis via Extended Generalized Pareto Distributions

We propose a class of extended generalized Pareto models for right-censored survival data, with particular emphasis on tail inference and long-term extrapolation. Our framework integrates extreme value theory and survival analysis, combining a generalized Pareto distribution with a flexible perturbation distribution on...

Eduardo Janotti, L. Henriques-Rodrigues, A. C. D. de Lima · 0 citations
Open access Sep 2026

The Log-New Generalized Odd Fréchet-Weibull Distribution: Theory, Survival Regression, and Applications to Cervical Cancer and Radiation Data

Radiation-response and cancer-survival data often exhibit skewness, complex hazard structures, and heterogeneous covariate effects that may not be adequately represented by conventional lifetime distributions. This study develops the Log-New Generalized Odd Fréchet-Weibull (log-NGOF-W) distribution and its survival reg...

I. Sadiq, S. I. Doguwa · 0 citations
Open access Aug 2026

Statistical Inference of the Mixed Exponential–Beta Distribution

The classical exponential (Exp) distribution may have limited capability in describing asymmetric lifetime data and observations with different tail characteristics. In this paper, a new extended exponential model, called the Mixed Exponential–Beta (MEB) distribution, is proposed based on a scale-mixture representation...

Yu-Qi Zhao, Xili Tan, Tianze Liu et al. · 0 citations
Open access Aug 2026

On a New Class of Power-Transformed Bimodal Exponential Distributions with Inferential Procedures and Applications

In this paper, we introduce a new three-parameter lifetime distribution that is obtained via a power transformation of the modified bimodal exponential model. The inclusion of an additional shape parameter significantly enhances the flexibility of the baseline distribution, allowing it to capture a wide range of distri...

I. Alkhairy, Jondeep Das, Laxmi Prasad Sapkota et al. · 0 citations
Open access Aug 2026

Odd Generalized Exponential-Topp-Leone Weibull Distribution: Actuarial and Statistical Properties with Applications

This paper introduces a novel five-parameter distribution referred to as the Odd Generalized Exponential-Topp-Leone Weibull (OGE-TLW) distribution. This distribution is formed by using an odd generalized exponential generator to modify a Topp-Leone Weibull baseline distribution. The OGE-TLW distribution extends the cla...

Ridwan Rufai Dimmua Egala, H. Otoo, C. Kwofie et al. · 0 citations
Open access Oct 2026

Evaluation of a robust and asymmetric class of nonlinear regression models under censoring

Censored nonlinear regression models are often based on Gaussian errors for analytical convenience. However, real data—such as income levels, HIV viral loads, or agricultural yields—often exhibit asymmetry, heavy tails, outliers, and censored observations, making classical Gaussian models inadequate. In this study, w...

Omolbanin Moatani, M. Maleki, K. Zare et al. · 0 citations

We use cookies to run the site and, with your consent, for analytics and to show ads. See our Cookie Policy.